Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

April 9, 2021Liberty County, Florida

NWS Tallahassee, FL issued this special weather statement at Apr 9, 2021, 1:39 PM EDT for Liberty County, Florida. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 9, 2021, 1:39 PM EDT (17:39 UTC)
Expired
Apr 9, 2021, 2:30 PM EDT
In force
51 min
Issued by
NWS Tallahassee, FL

County Liberty County, FL

The radar

The Tallahassee radar (KTLH), 51 km from the middle of the area, began a volume at 17:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.7 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1133 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1133 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
692 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted.

499 
WWUS82 KTAE 091739
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
139 PM EDT Fri Apr 9 2021
 
FLZ014-015-026-027-091830-
Inland Franklin FL-Liberty FL-Inland Gulf FL-Inland Wakulla FL-
139 PM EDT Fri Apr 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GULF...LIBERTY AND
NORTH CENTRAL FRANKLIN COUNTIES UNTIL 230 PM EDT/130 PM CDT/...

At 139 PM EDT/1239 PM CDT/, Doppler radar was tracking a strong
thunderstorm 9 miles east of Stonemill Creek, or 23 miles south of
Blountstown, moving northeast at 10 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Orange, Telogia, East Camp, Jewel Fire Tower, Morgan Place, Vilas,
Jensen Place, Central City, Clio, Owens Bridge, Poplar Camp, Kern,
Wilma, Sumatra, Willis Landing, Nixon Garden, Twin Pole and Hosford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3014 8516 3045 8471 3034 8470 3033 8472
      3032 8470 3030 8471 3030 8469 3002 8466
      2996 8508
TIME...MOT...LOC 1739Z 246DEG 11KT 3010 8504 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Apr 9, 11:26 AM EDT, 2 hours 13 minutes earlier.

Area forecast discussion, Apr 9, 11:26 AM EDT, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1126 AM EDT Fri Apr 9 2021

.MESOSCALE UPDATE...

Current concerns include the bowing storm over the Gulf of Mexico
approaching Panama City. If this storm holds its structure,
damaging winds will be likely across coastal Bay County east into
Gulf County. Another area of focus is a line of storms north of
Albany that formed along merging boundaries and may linger over
that area long enough to warrant flash flooding concerns.

&&

.PREV DISCUSSION [1008 AM EDT]...

.NEAR TERM [Through Tonight]...

As of 7Z this morning, have already seen showers and thunderstorms
over the marine area with some of these producing gusty winds and
even potentially small hail. These showers and thunderstorms are
also beginning to move onshore and expect an overall increasing
trend in convection through the morning. Based on the current
trajectories, will have to watch for training along the coast. An
upper level shortwave will move into the northern portions of the
CWA later this morning and also serve to enhance activity and severe
potential. SPC has spread the slight risk for today further south
into southeast Alabama and portions of southwest Georgia. The main
threats today will be damaging winds and hail.

As the shortwave shifts eastward and we lose daytime heating,
convection is expected to decrease overnight. By morning, an MCS
will be tracking across the southeast but at this time it appears it
should not reach southeast AL and the Florida Panhandle until after
12z Saturday.

.SHORT TERM [Saturday Through Sunday]...

An upper level low over SW MO will deepen and become vertically
stacked as the system moves northeastward to the Great Lakes region
through Sunday. The associated surface front will drag east and
southeastward toward and eventually through the Tri-state region on
Sunday. Well ahead of the front, a mid-level disturbance over
southern MS will aide in the organization of a Mesoscale Convective
System (MCS) which will move eastward across our CWA during the day
on Saturday. This feature will bring with it the threat for severe
weather and SPC continues to show all but the southeast corner of
the Big Bend highlighted for a slight risk. Forecast soundings show
a very moist and moderately unstable atmosphere with PW's around
1.6" and MUCAPE 1000-1200 J/KG; highest in the Florida panhandle.
Forecast deep layer shear values are 40-50kts with mid level
lapse rates ~ 6.6 C/km. The 06z HRRR shows significant bowing
along the leading edge of the MCS as it advances east and
southeast across our CWA indicative of potentially strong to
damaging winds which will be the greatest severe threat. Also,
small hail and a few tornadoes cannot be ruled out.

Heavy rain will also accompany the MCS and the Weather Prediction
Center (WPC) has issued a Slight Risk for Excessive Rainfall for
Saturday/Saturday night mainly over our western zones with a
marginal risk elsewhere for widespread rainfall of 2-4 inches
possible with isolated higher amounts. (See more detailed
discussion in the hydrology section below.) However, the latest
Global and Hi-res models show that this system might end up being
more progressive than previously thought. If that trend continues
on future model runs, expected rainfall amounts will likely be
lower. For now will hold off on trimming back QPF significantly and
also hold off on any Flash Flood Advisory issuance. Rain chances
will linger into Sunday but will gradually end from west to east
with the passage of the cold front.

Temperatures for this weekend will see highs in the upper 70s to
around 80 with lows in the lower 60s.

.LONG TERM [Sunday Night Through Friday]...

A drier airmass returns on Monday in the wake of the cold front.
However, this appears to be short lived as moisture and rain chances
return as early as Tuesday or Wednesday ahead of another cold front.
Models hint of an unsettled pattern developing along the gulf
coast from Texas to Florida through the remainder of the work week
with rain chances each day. High temperatures during this period
are expected to be in the upper 70s to low 80s with lows from the
mid 50s to low 60s.

.AVIATION...
[Through 12Z Saturday]

SHRA and TSRA are stretched generally from ECP to TLH and expect
activity to spread northward and impact the other TAF sites late
morning into the afternoon. Timing of TSRA in the TAFs though is
lower confidence. Convection has actually prevented some of the
lower cigs, but do expect the lower conditions at DHN and ABY to
increase through the day.

.MARINE...

Southerly winds will remain elevated through the weekend, especially
near any strong to severe thunderstorms. Winds will veer to the
northeast early next week in the wake of a cold frontal passage.
Expect the winds and seas to be elevated into Monday, with wave
heights maxing out around 5 feet this weekend. More tranquil boating
conditions may return by Tuesday.

.FIRE WEATHER...

Onshore winds will continue to prevail across the region,
increasing in speed on Saturday. This will advect increasing
amounts of moisture into the region with high chances for wetting
rain, if not excessive rainfall amounts. Therefore, there are no
fire weather concerns at this time.

.HYDROLOGY...

Though some model uncertainty remains, there is increasing
potential for a significant rain event across the region. Two
distinct waves are expected. The initial batch of rain today
will set the stage for what could be a more widespread flood
event with Saturday's more dynamically-charged system.

It would appear from examination of the convective-allowing
models that the big question for today is whether storms will
initiate along a boundary across South Georgia and North Florida
during the early morning hours through late afternoon. In the
models that depict this scenario, 2 inches of rain is fairly
common with localized heavier amounts. While this is certainly not
enough to generate flash flooding or any riverine issues on its
own, it will create a more favorable environment for Saturday's
rainfall, which is when the bulk of the flash flood threat is
expected. Saturday's system will have a good amount of dynamical
forcing, convective instability, and high PW air to work with
across the region. This should lead to some pretty hefty rainfall
rates. Where there remains some uncertainty is with the speed at
which the system moves through the region. Based on the latest
model guidance, it appears than 2-4 inches of rain is certainly
possible, especially across South Alabama, the Florida Panhandle
and into extreme Southwest Georgia. This results in average storm
maximum amounts of 4-6 inches across the western half of our
region, with isolated maximum amounts near 8 inches possible.
Lower values are expected east of an Albany to Tallahassee line
where 2-4 inches is expected throughout the duration of the event.

In terms of impacts, today's event is not expected to present a
widespread flash flood threat. But by Saturday, a more widespread
heavy rain event will occur, suggesting flash flooding will be a
concern. As such, a flash flood watch may be issued on later
shifts. Areas most prone to flash flooding in this will be urban
areas of Southeast Alabama, extreme Southwest Georgia, and the
Florida Panhandle.

Riverine flooding will take time to develop, given the
anticipated rainfall distribution. The Choctawhatchee, Chipola,
Apalachicola, and Lower Flint could all experience minor flooding
in the days ahead. Rainfall amounts within these basins that
exceed 6 inches, could lead to lower end moderate flooding by next
week. Further east, the Ochlockonee River could reach minor
flooding should 4 inches of rain fall upstream of Leon County.
Other remaining basins in the region could rise into the action
category, but minor flooding is unlikely based on the latest
forecasts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   78  64  78  63  79 /  70  20  80  50  40
Panama City   76  67  77  64  75 /  80  40  90  50  40
Dothan        77  64  74  60  77 /  60  40  90  50  30
Albany        78  63  76  61  78 /  70  30  90  50  40
Valdosta      81  61  82  62  77 /  40  20  70  50  50
Cross City    82  62  83  63  77 /   0  10  50  60  60
Apalachicola  74  67  75  65  74 /  20  40  80  60  50

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Sunday evening for Coastal Bay-
     Coastal Franklin-Coastal Gulf-South Walton.

GA...None.
AL...None.
GM...None.
&&

UPDATE...Wool
NEAR TERM...Fieux
SHORT TERM...Barry
LONG TERM...Barry
AVIATION...Fieux
MARINE...Barry
FIRE WEATHER...Barry
HYDROLOGY...Godsey

In the hours before

Local storm report, Apr 9, 12:49 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1249 PM EDT FRI APR 9 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1248 PM     FLASH FLOOD      1 N GULF LAGOON BEACH   30.18N 85.79W
04/09/2021                   BAY                FL   911 CALL CENTER

            ROAD CLOSURE AT ALLISON AVE AND FRONT BEACH
            RD.

&&

RH
Local storm report, Apr 9, 12:50 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1250 PM EDT FRI APR 9 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     FLASH FLOOD      BAYHEAD                 30.31N 85.58W
04/09/2021                   BAY                FL   911 CALL CENTER

            REPORT OF ROAD CLOSURE NEAR OAK AVE.

&&

RH
Special weather statement, Apr 9, 12:56 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1256 PM EDT Fri Apr 9 2021

FLZ008-010>014-016-026-108-112-114-GAZ155-156-091800-
Liberty FL-Gadsden FL-Inland Bay FL-Calhoun FL-Inland Gulf FL-
South Walton FL-Coastal Gulf FL-Coastal Bay FL-Central Walton FL-
Jackson FL-Washington FL-Decatur GA-Seminole GA-
1256 PM EDT Fri Apr 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR JACKSON...NORTHWESTERN GULF...BAY
AND CALHOUN COUNTIES IN THE PANHANDLE OF FLORIDA...WESTERN GADSDEN
COUNTY IN BIG BEND OF FLORIDA...SOUTHEASTERN WALTON COUNTY IN THE
PANHANDLE OF FLORIDA...CENTRAL LIBERTY COUNTY IN BIG BEND OF
FLORIDA...WASHINGTON COUNTY IN THE PANHANDLE OF FLORIDA...WESTERN
DECATUR AND SEMINOLE COUNTIES IN SOUTHWESTERN GEORGIA UNTIL 200 PM
EDT/100 PM CDT/...

At 1254 PM EDT/1154 AM CDT/, Doppler radar was tracking showers with
occasional thunder along a line extending from 12 miles southeast
of Cottonwood to near Panama City Beach. Movement was east at 40 mph.

Winds in association with and just behind these showers may gust up
to around 40 mph.

Locations impacted include...
Panama City, Lynn Haven, Panama City Beach, Callaway, Vernon,
Blountstown, Marianna, Chipley, Quincy, Bainbridge, Springfield,
Mexico Beach, Hiland Park, Stonemill Creek, Chattahoochee,
Greensboro, Tyndall Air Force Base, Orange, Bradford and Parker.

LAT...LON 3031 8612 3100 8529 3101 8460 3042 8463
      2988 8540
TIME...MOT...LOC 1654Z 271DEG 34KT 3096 8512 3027 8585
Local storm report, Apr 9, 1:01 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
101 PM EDT FRI APR 9 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     FLASH FLOOD      PANAMA CITY             30.18N 85.66W
04/09/2021                   BAY                FL   911 CALL CENTER

            REPORT OF OAK AVE BEING CLOSED.

&&

RH
Local storm report, Apr 9, 1:03 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
103 PM EDT FRI APR 9 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0101 PM     FLASH FLOOD      PANAMA CITY             30.17N 85.66W
04/09/2021                   BAY                FL   PUBLIC

            REPORT OF 14TH ST BEING CLOSED WEST OF JENKS
            AVE.

&&

RH
Special weather statement, Apr 9, 1:39 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
139 PM EDT Fri Apr 9 2021

FLZ014-015-026-027-091830-
Inland Franklin FL-Liberty FL-Inland Gulf FL-Inland Wakulla FL-
139 PM EDT Fri Apr 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GULF...LIBERTY AND
NORTH CENTRAL FRANKLIN COUNTIES UNTIL 230 PM EDT/130 PM CDT/...

At 139 PM EDT/1239 PM CDT/, Doppler radar was tracking a strong
thunderstorm 9 miles east of Stonemill Creek, or 23 miles south of
Blountstown, moving northeast at 10 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Orange, Telogia, East Camp, Jewel Fire Tower, Morgan Place, Vilas,
Jensen Place, Central City, Clio, Owens Bridge, Poplar Camp, Kern,
Wilma, Sumatra, Willis Landing, Nixon Garden, Twin Pole and Hosford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3014 8516 3045 8471 3034 8470 3033 8472
      3032 8470 3030 8471 3030 8469 3002 8466
      2996 8508
TIME...MOT...LOC 1739Z 246DEG 11KT 3010 8504

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 2:48 AM EDTSpecial Marine WarningTAE57 min
Apr 9, 4:16 AM EDTSpecial Weather StatementTAEGulf44 min
Apr 9, 4:31 AM EDTSpecial Marine WarningTAE44 min
Apr 9, 4:44 AM EDTSevere Thunderstorm WarningTAEFranklin, Gulf, Liberty31 min
Apr 9, 5:15 AM EDTSevere Thunderstorm WarningTAEFranklin, Gulf45 min
Apr 9, 5:55 AM EDTSevere Thunderstorm WarningTAEFranklin35 min
Apr 9, 6:22 AM EDTSpecial Marine WarningTAE53 min
Apr 9, 6:31 AM EDTSpecial Weather StatementTAEFranklin44 min
Apr 9, 6:49 AM EDTSevere Thunderstorm WarningTAEBay, Calhoun, Jackson, Washington56 min
Apr 9, 7:07 AM EDTSpecial Marine WarningTAE113 min
Apr 9, 7:37 AM EDTSpecial Weather StatementTAELiberty38 min
Apr 9, 7:43 AM EDTSevere Thunderstorm WarningTAEBay, Calhoun, Jackson62 min
Apr 9, 7:48 AM EDTAreal Flood AdvisoryTAEBay, Gulf3 hr
Apr 9, 7:59 AM EDTSpecial Weather StatementTAEWalton46 min
Apr 9, 8:16 AM EDTSpecial Weather StatementTAEHolmes44 min
Apr 9, 8:18 AM EDTSpecial Weather StatementTAEGulf27 min
Apr 9, 8:34 AM EDTSevere Thunderstorm WarningTAEHolmes, Jackson, Washington43 min
Apr 9, 8:35 AM EDTSevere Thunderstorm WarningTAEJackson55 min
Apr 9, 8:54 AM EDTSpecial Marine WarningTAE2 hr
Apr 9, 9:31 AM EDTSpecial Marine WarningTAE3 hr
Apr 9, 10:22 AM EDTFlash Flood WarningTAEBay, Walton3 hr
Apr 9, 10:53 AM EDTSpecial Marine WarningTAE3 hr
Apr 9, 11:27 AM EDTSevere Thunderstorm WarningTAEBay48 min
Apr 9, 12:04 PM EDTSevere Thunderstorm WarningTAEBay, Gulf41 min
Apr 9, 12:11 PM EDTFlash Flood WarningTAEBay, Gulf2 hr
Apr 9, 12:27 PM EDTSpecial Marine WarningTAE3 hr
Apr 9, 12:43 PM EDTSpecial Weather StatementTAEGulf47 min
Apr 9, 12:56 PM EDTSpecial Weather StatementTAEBay, Calhoun, Jackson, Liberty, Washington64 min
Apr 9, 3:07 PM EDTSmall Craft AdvisoryTAE29 hr
Apr 9, 3:28 PM EDTSpecial Marine WarningTAE2 hr
Apr 9, 5:42 PM EDTSpecial Weather StatementTAEBay, Calhoun, Gadsden, Gulf, Jefferson, Leon and 2 more48 min
Apr 9, 6:25 PM EDTSpecial Marine WarningTAE95 min
Apr 9, 9:09 AM EDTSpecial Weather StatementTAERandolph51 min
Apr 9, 9:20 AM EDTSpecial Weather StatementTAEDecatur40 min
Apr 9, 9:38 AM EDTSpecial Weather StatementTAETerrell52 min
Apr 9, 9:44 AM EDTSevere Thunderstorm WarningTAEEarly, Miller61 min
Apr 9, 8:57 AM EDTSevere Thunderstorm WarningTAEGeneva, Houston63 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.